MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8.0MM/4.2MM DRILL SLEEVE 200MM; GUIDE
Model Number 03.010.065
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the long 4.2 drill going through the distal sleeve through the targeting guide got stuck halfway through the screw hole in the 11mm short nail.They checked the trajectories of the nail on the jig prior to inserting in the femoral canal and everything seemed fine.After the case, the surgeon felt that the distal targeting sleeves and the distal screw targeting jig might be worn or out of adjustment.It is unknown if there was a surgical delay.The patient was stable after the procedure.The procedure was successfully completed, able to use equipment in question to finish case.This complaint involves five (5) devices.This report is for one (1) 8.0mm/4.2mm drill sleeve 200mm.This report is 1 of 5 for (b)(4).
 
Event or Problem Description
Concomitant device reported: aiming arm locking device (part number: 03.037.015, lot number: 9501063, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation flow: device interaction/functional.Visual inspection: the 8.0mm/4.2mm drill sleeve 200mm (p/n: 03.010.065, lot number: 9518520) was received at us cq on 05/18/2020.Visual inspection of the complaint device showed the tip has nicks on the distal end.No other physical damage was observed on the device functional test: a functional assessment was not performed with the returned device since all applicable mating component(s) were not returned.Can the complaint be replicated with the return device? unable to perform.Document/specification review: no design issues or discrepancies were identified.Also a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Complaint confirmed? no.Investigation conclusion: this complaint was unable to be confirmed; however, the device (8.0mm/4.2mm drill sleeve 200mm) was found to have nicks on the distal tip during investigation.The nicks/dents observed on the distal end could't contribute to this allegation however they could be due to impact or handling.We can't also confirm the misalignment and worn condition reported as we were not able to replicate the complaint neither perform functional assessment and not all mating devices were returned no root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part number: 03.010.065, synthes lot number: 9518520, manufacturing site: hägendorf, release to warehouse date: aug.26, 2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8.0MM/4.2MM DRILL SLEEVE 200MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10003493
Report Number2939274-2020-02070
Device Sequence Number2077771
Product Code FZX
UDI-Device Identifier10886982067395
UDI-Public(01)10886982067395
Combination Product (Y/N)N
Initial Reporter StateCT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.065
Device Catalogue Number03.010.065
Device Lot Number9518520
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2020
Initial Date Received by Manufacturer 04/08/2020
Supplement Date Received by Manufacturer05/26/2020
05/29/2020
Initial Report FDA Received Date04/27/2020
Supplement Report FDA Received Date05/27/2020
06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11.0MM/8.0MM PROTECTION SLEEVE 188MM FOR ASLS; 130 DEG AIMING ARM; 4.2MM TROCAR 210MM; 8.0MM/4.2MM DRILL SLEEVE 200MM; AIMING ARM LOCKING DEVICE; UNK - NAILS
Patient Age79 YR